I'm 37 years old and have over the last few months developed a very itchy rash on the center of my shins of both legs. The rash appears to be red/purple in color and dry. I was at the Dr's a few weeks ago and she prescripted a steroid for the rash but it does not seem to be helping.
It looks dry and could be some type of dry skin but has me concerned since it itches so bad and it is on both shins at the same spot. It often bleeds when I scratch it and several times through the night I will wake because it itches so bad.
I do know that the Dr. checked my pulse in my legs and assured me that it was fine. I'm concerned!
You should not scratch the lesions as this would cause secondary infection. This could be dermatitis, eczema, allergic reaction or some insect bites.
Are you allergic to any specific substances? Have you taken any medications for the lesions?
You should keep the areas clean, wear cotton socks to avoid sweating, use a powder to keep the areas dry , use calamine lotion at the sites. Oral antihistamine medications would help if the lesions are itchy.
If your symptoms persist it would be best to reconsult your skin specialist because nothing can be said with surety without having a look at the lesions.
Let us know about how you are doing and if you have any other doubts.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.